Alert archive / South Dakota / River Flood Warnings in 2008

River Flood Warning 27, NWS Sioux Falls, SD

June 6, 2008McCook County, Turner County, South Dakota

NWS Sioux Falls, SD issued this river flood warning at Jun 6, 2008, 10:22 PM CDT for McCook County, Turner County, South Dakota. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2008, 10:22 PM CDT (03:22 UTC)
Expired
Jun 8, 2008, 10:49 AM CDT
In force
36 hr
Issued by
NWS Sioux Falls, SD
Flood severity
Moderate

Counties McCook County, SD, Turner County, SD

The radar

The Sioux Falls radar (KFSD), 44 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point West Fork Vermillion River near Parker (PKRS2).

Action stage
8 ft
Minor stage
9 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06478690, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KFSD 070322
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1022 PM CDT FRI JUN 06 2008

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...

  WEST FORK VERMILLION RIVER NEAR PARKER 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

SDC087-125-080322-
/O.NEW.KFSD.FL.W.0027.080607T0322Z-080609T0655Z/
/PKRS2.2.ER.080607T0154Z.080607T1200Z.080608T0655Z.NO/
1022 PM CDT FRI JUN 06 2008

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WEST FORK VERMILLION RIVER NEAR PARKER.
* UNTIL LATE SUNDAY NIGHT.
* AT 10PM FRIDAY THE STAGE WAS 10.1 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* AT STAGES NEAR 11.0 FEET...MAJOR AGRICULTURAL FLOODING BEGINS...AND
A FEW COUNTY AND TOWNSHIP ROADS WILL BEGIN TO FLOOD. 


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

VERMILLION RIVER
PKRS2    9.0   10.12 FRI 10 PM   10.9  SAT 7 AM
2 follow-up statements
000 
WGUS43 KFSD 071535
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1035 AM CDT SAT JUN 07 2008

  LITTLE VERMILLION NEAR SALEM 
...OBSERVED FLOODING CHANGED FROM MODERATE TO MAJOR SEVERITY FOR THE 
FOLLOWING RIVERS IN SOUTH DAKOTA...
  WEST FORK VERMILLION RIVER NEAR PARKER 
...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN SOUTH DAKOTA...
  VERMILLION RIVER NEAR DAVIS 
...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN SOUTH DAKOTA AND IOWA...
  BIG SIOUX RIVER AT HAWARDEN 
...FORECAST FLOODING CHANGED FROM MODERATE TO MAJOR SEVERITY FOR THE 
FOLLOWING RIVERS IN SOUTH DAKOTA AND IOWA...
  BIG SIOUX RIVER AT AKRON 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ADDITIONAL RAINS EXPECTED TONIGHT COULD AFFECT THE CREST 
FORECASTS. 
 
RUNOFF FROM HEAVY RAINFALL ON WEDNESDAY AND THURSDAY CONTINUE TO CREATE FLOODING
ON MANY RIVERS ACROSS SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA.

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

SDC087-081535-
/O.CON.KFSD.FL.W.0025.000000T0000Z-000000T0000Z/
/LVSS2.3.ER.080606T0242Z.080607T1300Z.000000T0000Z.NO/
1035 AM CDT SAT JUN 07 2008

...OBSERVED FLOODING INCREASED FROM MINOR TO MAJOR SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE LITTLE VERMILLION NEAR SALEM.
* UNTIL FURTHER NOTICE.
* AT 10AM SATURDAY THE STAGE WAS 9.1 FEET.
* FLOOD STAGE IS 7.0 FEET.
* AT STAGES NEAR 9.5 FEET...THE BRIDGE ON 247TH STREET AT THE GAGE IS
OVERTOPPED...AND THE WATER REACHES THE TOP OF THE CULVERTS 1 MILE 
NORTHWEST AND 1 MILE EAST OF THE GAGE. 


$$

SDC087-125-081534-
/O.EXT.KFSD.FL.W.0027.000000T0000Z-080609T0515Z/
/PKRS2.3.ER.080607T0154Z.080607T0700Z.080608T0515Z.NO/
1035 AM CDT SAT JUN 07 2008

...OBSERVED FLOODING INCREASED FROM MODERATE TO MAJOR SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE WEST FORK VERMILLION RIVER NEAR PARKER.
* UNTIL LATE SUNDAY NIGHT.
* AT 09AM SATURDAY THE STAGE WAS 11.2 FEET.
* MAJOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO BEGIN FALLING THIS AFTERNOON AND
  FALL TO BELOW FLOOD STAGE ON SUNDAY JUNE 08.
* AT STAGES NEAR 10.0 FEET...MODERATE FLOODING OF AGRICULTURAL LAND 
BEGINS. 


$$

SDC083-125-081534-
/O.EXT.KFSD.FL.W.0015.000000T0000Z-080610T1800Z/
/DVSS2.2.ER.080604T0245Z.080605T0130Z.080609T1800Z.NO/
1035 AM CDT SAT JUN 07 2008

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE VERMILLION RIVER NEAR DAVIS.
* UNTIL TUESDAY AFTERNOON.
* AT 07AM SATURDAY THE STAGE WAS 12.6 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 13.4 FEET BY SUNDAY JUNE 08. 
  THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY JUNE 09.
* AT STAGES NEAR 13.5 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE 1
MILE WEST OF DAVIS ON HIGHWAY 18. 


$$

IAC167-SDC083-127-081534-
/O.EXT.KFSD.FL.W.0019.000000T0000Z-080611T2024Z/
/HAWI4.2.ER.080606T1315Z.080608T0600Z.080610T2024Z.NO/
1035 AM CDT SAT JUN 07 2008

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE BIG SIOUX RIVER AT HAWARDEN.
* UNTIL WEDNESDAY AFTERNOON.
* AT 09AM SATURDAY THE STAGE WAS 19.3 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 20.6 FEET BY SUNDAY JUNE 08. 
  THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY JUNE 10.
* AT STAGES NEAR 20.0 FEET...SOME FARM HOUSES ON THE SOUTH DAKOTA 
SIDE OF THE RIVER ARE ISOLATED BY HIGH WATER. 


$$

IAC149-SDC127-081534-
/O.EXT.KFSD.FL.W.0020.000000T0000Z-080612T1342Z/
/AKRI4.3.ER.080606T1737Z.080609T0000Z.080611T1342Z.NO/
1035 AM CDT SAT JUN 07 2008

...FORECAST FLOODING INCREASED FROM MODERATE TO MAJOR SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE BIG SIOUX RIVER AT AKRON.
* UNTIL THURSDAY MORNING.
* AT 10AM SATURDAY THE STAGE WAS 18.1 FEET.
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 21.0 FEET BY SUNDAY JUNE 08. 
  THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY JUNE 11.
* AT STAGES NEAR 21.5 FEET...HIGHWAY 48 NEAR THE INTERSECTION WITH 
IOWA HIGHWAY 12 NORTH OF AKRON BEGINS TO FLOOD. 


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

VERMILLION RIVER
LVSS2    7.0   9.13 SAT 10 AM     M     9.2  SAT JUN 07
PKRS2    9.0   11.16 SAT 10 AM   10.3  SAT 1 PM    11.7  SAT JUN 07
DVSS2    11.0   12.60 SAT 7 AM    13.4  SUN 1 AM    12.9  FRI JUN 06

BIG SIOUX RIVER
HAWI4    15.0   19.30 SAT 9 AM    20.6  SUN 1 AM    19.3  SAT JUN 07
AKRI4    16.0   18.15 SAT 10 AM   21.0  SUN 7 PM    18.1  SAT JUN 07
000 
WGUS83 KFSD 081549
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1049 AM CDT SUN JUN 08 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...IOWA...

  WEST FORK VERMILLION RIVER NEAR PARKER 
  ROCK RIVER AT ROCK RAPIDS 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA AND IOWA...

  JAMES RIVER AT MITCHELL 
  JAMES RIVER NEAR SCOTLAND 
  FIRESTEEL CREEK NEAR MOUNT VERNON 
  VERMILLION RIVER NEAR DAVIS 
  VERMILLION RIVER NEAR WAKONDA 
  BIG SIOUX RIVER AT HAWARDEN 
  BIG SIOUX RIVER AT AKRON 
  LITTLE SIOUX RIVER AT LINN GROVE 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA..
  LITTLE VERMILLION NEAR SALEM
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
ANOTHER ONE HALF TO ONE INCH OF RAIN FELL ACROSS PORTIONS OF NORTHWEST
IOWA ON SATURDAY NIGHT...WITH LESS THAN ONE HALF INCH OVER PORTIONS OF
SOUTHEAST SOUTH DAKOTA. THIS ADDTIIONAL RAINFALL HAS RESULTED IN A 
SECOND CREST BEING FORECAST AT LINN GROVE.

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

SDC035-061-091549-
/O.EXT.KFSD.FL.W.0028.000000T0000Z-080610T1559Z/
/JRMS2.1.ER.080607T2250Z.080608T1800Z.080609T1559Z.NO/
1049 AM CDT SUN JUN 08 2008

...FLOOD WARNING EXTENDED UNTIL 11 AM TUESDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT MITCHELL.
* UNTIL TUESDAY MORNING.
* AT 9AM SUNDAY THE STAGE WAS 17.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 17.5 FT ON SUNDAY AFTERNOON.
* AT STAGES NEAR 17.0 FEET...THE LOWER BANKS OVERFLOW. 


$$

SDC067-135-091549-
/O.EXT.KFSD.FL.W.0021.000000T0000Z-080612T2200Z/
/SCOS2.3.ER.080606T1254Z.080608T0700Z.080611T2200Z.NO/
1049 AM CDT SUN JUN 08 2008

...FLOOD WARNING EXTENDED UNTIL 5 PM THURSDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR SCOTLAND.
* UNTIL THURSDAY AFTERNOON.
* AT 10AM SUNDAY THE STAGE WAS 17.8 FEET.
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  WEDNESDAY JUNE 11.
* AT STAGES NEAR 18.0 FEET...HIGHWAY 44 SOUTH OF MILLTOWN AND KEIBER 
ROAD IN MILLTOWN WILL BE FLOODED. 


$$

IAC167-SDC083-127-091549-
/O.EXT.KFSD.FL.W.0019.000000T0000Z-080613T2200Z/
/HAWI4.2.ER.080606T1315Z.080608T1800Z.080612T2200Z.NO/
1049 AM CDT SUN JUN 08 2008

...FLOOD WARNING EXTENDED UNTIL 5 PM FRIDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT HAWARDEN.
* UNTIL FRIDAY AFTERNOON.
* AT 8AM SUNDAY THE STAGE WAS ESTIMATED 20.6 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* AT STAGES NEAR 20.0 FEET...SOME FARM HOUSES ON THE SOUTH DAKOTA 
SIDE OF THE RIVER ARE ISOLATED BY HIGH WATER. 


$$

IAC149-SDC127-091549-
/O.EXT.KFSD.FL.W.0020.000000T0000Z-080614T0645Z/
/AKRI4.3.ER.080606T1737Z.080609T0600Z.080613T0645Z.NO/
1049 AM CDT SUN JUN 08 2008

...FLOOD WARNING EXTENDED UNTIL 2 AM SATURDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT AKRON.
* UNTIL LATE FRIDAY NIGHT.
* AT 10AM SUNDAY THE STAGE WAS 20.2 FEET.
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 20.7 FEET BY MONDAY JUNE 08. 
  THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY JUNE 13.
* AT STAGES NEAR 21.5 FEET...HIGHWAY 48 NEAR THE INTERSECTION WITH 
IOWA HIGHWAY 12 NORTH OF AKRON BEGINS TO FLOOD. 


$$

SDC087-091548-
/O.CON.KFSD.FL.W.0025.000000T0000Z-000000T0000Z/
/LVSS2.3.ER.080606T0242Z.080607T1300Z.000000T0000Z.NO/
1049 AM CDT SUN JUN 08 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE VERMILLION NEAR SALEM.
* UNTIL FURTHER NOTICE.
* AT 10AM SUNDAY THE STAGE WAS 8.4 FEET.
* MODERATE FLOODING IS OCCURRING AND MSG FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET.
* AT STAGES NEAR 8.0 FEET...THE WATER REACHES THE BOTTOM OF THE 
BRIDGES ON 247TH STREET...248TH STREET...AND 444TH AVENUE. 


$$

SDC087-125-081619-
/O.CAN.KFSD.FL.W.0027.000000T0000Z-080609T0515Z/
/PKRS2.3.ER.080607T0154Z.080607T0700Z.080608T1255Z.NO/
1049 AM CDT SUN JUN 08 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE WEST FORK VERMILLION RIVER NEAR PARKER.
* AT 10AM SUNDAY THE STAGE WAS 8.8 FEET.
* FLOOD STAGE IS 9.0 FEET.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE AT 8 AM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.3 FEET BY 7 AM 
  MONDAY.
* AT STAGES NEAR 9.0 FEET...MINOR FLOODING OF AGRICULTURAL LAND 
BEGINS. 


$$

SDC083-125-091548-
/O.EXT.KFSD.FL.W.0015.000000T0000Z-080613T0600Z/
/DVSS2.2.ER.080604T0245Z.080605T0130Z.080612T0600Z.NO/
1049 AM CDT SUN JUN 08 2008

...FLOOD WARNING EXTENDED UNTIL 1 AM FRIDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE VERMILLION RIVER NEAR DAVIS.
* UNTIL LATE THURSDAY NIGHT.
* AT 6AM SUNDAY THE STAGE WAS 14.1 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THURSDAY JUNE 12.
* AT STAGES NEAR 14.5 FEET...THE HIGHER BANKS AND LEVEES GET 
OVERTOPPED...AND FLOODING OF SOME RURAL ROADS SOUTH OF DAVIS BEGINS. 


$$

SDC027-125-091548-
/O.EXT.KFSD.FL.W.0016.000000T0000Z-080614T0448Z/
/WKAS2.2.ER.080605T2050Z.080607T1200Z.080613T0448Z.NO/
1049 AM CDT SUN JUN 08 2008

...FLOOD WARNING EXTENDED UNTIL 12 AM SATURDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE VERMILLION RIVER NEAR WAKONDA.
* UNTIL FRIDAY EVENING.
* AT 7AM SUNDAY THE STAGE WAS ESTIMATED AT 14.8 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 16.5 FEET BY TUESDAY JUNE 10. 
  THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY JUNE 12.
* AT STAGES NEAR 16.5 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE 
ON 461ST AVENUE NORTHEAST OF COLFAX CORNER...AND MAJOR FLOODING OF 
AGRICULTURAL LAND SOUTH OF DAVIS BEGINS. 


$$

SDC035-091548-
/O.EXT.KFSD.FL.W.0026.000000T0000Z-080610T0800Z/
/MTVS2.1.ER.080606T2000Z.080607T1415Z.080609T0800Z.NO/
1049 AM CDT SUN JUN 08 2008

...FLOOD WARNING EXTENDED UNTIL 3 AM TUESDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE FIRESTEEL CREEK NEAR MOUNT VERNON.
* UNTIL LATE MONDAY NIGHT.
* AT 09AM SUNDAY THE STAGE WAS 9.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MONDAY JUNE 09.
* AT STAGES NEAR 8.0 FEET...THE RIGHT BANK OVERFLOWS. 


$$

IAC021-091548-
/O.EXT.KFSD.FL.W.0014.000000T0000Z-000000T0000Z/
/LNNI4.1.ER.080531T1003Z.080611T1200Z.000000T0000Z.NO/
1049 AM CDT SUN JUN 08 2008

...FLOOD WARNING EXTENDED UNTIL FURTHER NOTICE... 
THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL FURTHER NOTICE.
* AT 10AM SUNDAY THE STAGE WAS 18.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.9 FEET BY 7 AM
  WEDNESDAY.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS 
FLOODED. 


$$

IAC119-081619-
/O.CAN.KFSD.FL.W.0023.000000T0000Z-080608T2149Z/
/RAPI4.2.ER.080605T2050Z.080606T0600Z.080608T1120Z.UU/
1049 AM CDT SUN JUN 08 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE ROCK RIVER AT ROCK RAPIDS.
* AT 10AM SUNDAY THE STAGE WAS 12.8 FEET.
* FLOOD STAGE IS 13.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON SUNDAY JUNE 
  08.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE AT 6 AM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.4 FEET BY 7 AM 
  MONDAY.
* AT STAGES NEAR 13.0 FEET...THE LOWER BANKS ON THE LEFT SIDE OF THE 
RIVER WILL BEGIN FLOODING. 


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

JAMES RIVER
JRMS2    17.0   17.40 SUN 10 AM   17.5  SUN 1 PM    17.4  SUN JUN 08
SCOS2    13.0   17.80 SUN 10 AM   17.6  SUN 1 PM    18.0  SUN JUN 08

BIG SIOUX RIVER
HAWI4    15.0   E20.60 SUN 9 AM   20.6  SUN 1 PM    19.3  SAT JUN 07
AKRI4    16.0   20.16 SUN 10 AM   20.7  MON 1 AM    20.2  SUN JUN 08

VERMILLION RIVER
LVSS2    7.0    8.41 SUN 10 AM     M                  9.2  SAT JUN 07
PKRS2    9.0    8.77 SUN 10 AM     8.1  SUN 1 PM    11.7  SAT JUN 07
DVSS2    11.0   14.10 SUN 6 AM    14.1  SUN 1 PM    12.9  FRI JUN 06
WKAS2    14.0   E14.80 SUN 7 AM   16.5  TUE 7 AM    15.9  FRI JUN 06

FIRESTEEL CREEK
MTVS2    8.0   9.62 SUN 10 AM   9.3  SUN 1 PM    10.5  SAT JUN 07

LITTLE SIOUX RIVER
LNNI4    18.0   18.22 SUN 10 AM   18.9  WED 7 AM    18.2  TUE JUN 03

ROCK RIVER
RAPI4    13.0   12.83 SUN 10 AM   12.7  SUN 1 PM    16.5  FRI JUN 06

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jun 6, 9:15 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 6, 9:15 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
915 PM CDT FRI JUN 6 2008

.DISCUSSION...
WEAK ELEVATED BNDRY LIFTING N ALONG I90. SHOWS UP ON SAT AND RADAR.
NAM PICKS UP ON THIS FEATURE AND WL LIFT NO OF I90 DURING THE NITE.
CUD BE FOCUS FOR SOME ELEVATED CONVECTION LATER TONIGHT SO WL UP
POPS A LTL FM PREVIOUS FCST. NAME IS PRETY UNSTABL WITH H85 LI-S S
OF I90 BY 12Z APPROACHING -9. OF COURSE THIS IS ALSO IN AN AREA
WHERE WARMER MID LEVL TEMPS EXPECTED SO IT MAY BE CAPPED. STILL NOT
COMPLETELY SURE IT WL BE CAPPED SO WL ADD SLIGHT CHC TO THE S.

&&

.AVIATION...
VFR...BUT OCNLY MVFR CIG IF TRW CAN DEVELOP AFT 06Z.

&&

.PREVIOUS DISCUSSION...
WINDS SHOULD WIND DOWN THIS EVENING AND CLOUDS SHOULD DISSIPATE
...BUT STILL EXPECT WINDS AROUND 10 TO 15 MPH THROUGHOUT THE NIGHT
AT MOST LOCATIONS. THIS SHOULD AID IN KEEPING TEMPERATURES UP A BIT
DESPITE LOWER DEW POINTS. WILL AIM FOR MID 50S TO LOWER 60S ACROSS
THE AREA.

OTHERWISE...FALL LIKE PATTERN SETTING UP FOR TH WEEKEND AS A STRONG
UPPER LEVEL JET WORKS INTO NORTH DAKOTA TONIGHT AND TIGHTENS UP THE
MID LEVEL BOUNDARY ACROSS THE AREA. THINGS LOOK A LITTLE TOO DRY
BELOW ABOUT 700MB TO REALLY GET ANYTHING GOING...SO THE FOCUS FOR
ANYTHING WILL LIKELY BE AT THIS LEVEL. INSTABILITY PRETTY MINIMAL SO
WILL JUST GO SHOWERS FOR NOW AND MAINLY IN THE FAR NORTH.

WEAK COLD FRONT GRADUALLY SHIFTS EAST THROUGH FORECAST AREA ON
SATURDAY BUT WITH LIMITED MOISTURE INSTABILITY/PRECIPITATION SHOULD
BE FAIRLY LIMITED WITH MAINLY LIGHT SHOWERS IN THE MORNING HOURS.
WITH THE UPPER LEVEL FORCING HANGING BACK TO THE WEST...HAVE SIDED
WITH SLOWER FRONTAL TIMING OF NAM AS OPPOSED TO GFS. BOUNDARY
APPEARS TO GET HUNG UP ACROSS SOUTHEASTERN PORTION OF FORECAST AREA
TOMORROW.  SOUTHERLY FLOW SOUTH OF THE BOUNDARY WILL ALLOW MOISTURE
TO RETURN TO THE REGION...CREATING THE POTENTIAL FOR SCATTERED
THUNDERSTORMS SOUTH OF THE BOUNDARY ACROSS NORTHWEST IOWA TOMORROW
AFTERNOON. FAIRLY SIZABLE CAP IN PLACE SHOULD KEEP CONVECTION
CHANCES DOWN TILL LATE AFTERNOON OR INTO THE OVERNIGHT SATURDAY
NIGHT AS A SHORTWAVE APPROACHES FROM THE SOUTHWEST. WITH CLOUDS AND
PRECIP HANGING AROUND...TEMPERATURES ON SUNDAY SHOULD BE QUITE COOL
NEARLY 10 DEGREES BELOW NORMAL.

A SHORTWAVE WILL MOVE THROUGH UNDER ZONAL FLOW ON MONDAY CREATING
ADDITIONAL CHANCES OF OF PRECIPITATION ADDING TO WHAT HAS BEEN A WET
PATTERN AS OF LATE. A WARM FRONT IS EXPECTED TO LIFT NORTH INTO THE
REGION ON TUESDAY...BEFORE A STRONG COLD FRONT AND WRAPPED-UP UPPER
LEVEL WAVE MOVES THROUGH THE NORTHERN PLAINS ON WEDNESDAY NIGHT INTO
THURSDAY. THIS APPEARS TO BE THE BEST CHANCE OF ORGANIZED SEVERE
WEATHER OVER THE NEXT WEEK. ZONAL FLOW CONTINUES INTO THE WEEKEND
WITH WEAK WAVES MOVING THROUGH AS THE UPPER LEVEL JET REMAINS
POSITIONED OVER THE NORTHER TIER OF THE US.
&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...NONE.

&&
Hazardous weather outlook, Jun 6, 6:22 AM CDT, 16 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
622 AM CDT FRI JUN 06 2008

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
622 AM CDT FRI JUN 06 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

FLOODING...
MINOR TO MODERATE FLOODING IS EXPECTED ALONG PORTIONS OF THE
VERMILLION...JAMES...LITTLE SIOUX...ROCK...AND LOWER BIG SIOUX
RIVERS THE NEXT FEW DAYS.

WIND AND FOG...
STRONG SOUTHWEST WINDS OF 20 TO 45 MPH WILL AFFECT A GOOD PART OF
NORTHWEST IOWA AND SOUTHWEST MINNESOTA TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS WITH AREAS OF HEAVY RAIN
DEVELOPING SATURDAY NIGHT AND AGAIN THE MIDDLE OF NEXT
WEEK...WHEN SOME SEVERE WEATHER WILL ALSO BE POSSIBLE. THE MAIN
THREAT FOR ANY HEAVY RAIN SHOULD BE IN NORTHWEST IOWA...SOUTHERN
PARTS OF SOUTHWEST MINNESOTA...FAR SOUTHEAST SOUTH DAKOTA...AND
FAR NORTHEAST NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

RSR

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 2:10 AM CDTSevere Thunderstorm WarningFSDBrookings, Lake, Moody28 min
Jun 7, 3:14 AM CDTFlash Flood WatchFSDBon Homme, Clay, Lincoln, Turner, Union, Yankton27 hr
Jun 7, 10:58 AM CDTAreal Flood WarningFSDBon Homme, Charles Mix, Douglas, Hanson, Hutchinson, McCook24 hr

Nearby

River Flood Warnings in South Dakota, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.